Alert archive / Ohio / Tornado Warnings in 2016
Tornado Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Aug 24, 2016, 7:09 PM EDT for Lucas County, Wood County, Ohio. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2016, 7:09 PM EDT (23:09 UTC)
- Expired
- Aug 24, 2016, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.0 in
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 138 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:36 PM EDT | FUNNEL CLOUD | 5 Nw Waterville, OH | FUNNEL CLOUD WAS SIGHTED BETWEEN WHITEHOUSE AND WATERVILLE. |
| Aug 24, 7:48 PM EDT | TORNADO | 1 N Whitehouse, OH | TORNADO ON THE GROUND BRIEFLY MOVING NORTH. |
| Aug 24, 7:48 PM EDT | TORNADO | 1 N Whitehouse, OH | TWO TORNADOS ON THE GROUND MOVING NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 6:51 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WFUS51 KCLE 242309
TORCLE
OHC095-173-242345-
/O.NEW.KCLE.TO.W.0002.160824T2309Z-160824T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* TORNADO WARNING FOR...
WOOD COUNTY IN NORTHWESTERN OHIO...
SOUTHWESTERN LUCAS COUNTY IN NORTHWESTERN OHIO...
* UNTIL 745 PM EDT
* AT 707 PM EDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED NEAR LIBERTY CENTER...OR NEAR NAPOLEON...MOVING EAST AT
25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...PUBLIC AND RADAR CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS
MAY BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE
HOMES WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
* THE TORNADO WILL BE NEAR...
WESTON AROUND 735 PM EDT.
WHITEHOUSE AROUND 740 PM EDT.
BOWLING GREEN AND WATERVILLE AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
PORTAGE...HASKINS...WAYNE...NEAPOLIS...STONY RIDGE...GRAND RAPIDS...
BRADNER...MILLBURY...PEMBERVILLE AND WALBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4152 8388 4160 8388 4163 8342 4127 8342
4130 8388 4151 8389
TIME...MOT...LOC 2307Z 262DEG 23KT 4140 8405
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
CLARK1 follow-up statement
664
WWUS51 KCLE 242330
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
730 PM EDT WED AUG 24 2016
OHC095-173-242345-
/O.CON.KCLE.TO.W.0002.000000T0000Z-160824T2345Z/
WOOD OH-LUCAS OH-
730 PM EDT WED AUG 24 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN
WOOD AND SOUTHWESTERN LUCAS COUNTIES...
AT 729 PM EDT...A CONFIRMED TORNADO WAS LOCATED NEAR WHITEHOUSE...OR
7 MILES SOUTH OF SWANTON...MOVING EAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...PUBLIC CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
WATERVILLE AND WHITEHOUSE AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
HASKINS...GRAND
RAPIDS...MILLBURY...PEMBERVILLE...WALBRIDGE...TONTOGANY...
LUCKEY...NEAPOLIS...STONY RIDGE AND MAUMEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4152 8387 4160 8387 4163 8342 4135 8342
4136 8388 4142 8389 4151 8388
TIME...MOT...LOC 2329Z 250DEG 23KT 4148 8389
TORNADO...OBSERVED
HAIL...1.00IN
$$
CLARKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Aug 24, 6:55 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 24, 6:55 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 655 PM EDT WED AUG 24 2016 .SYNOPSIS... High pressure along the mid Atlantic coast will move offshore as a warm from central Indiana to southern Ohio moves northeast through the region. On Thursday the region will be in a rather warm and humid air mass as a weak cold front approaches from the northwest. The weak front will move through the region Thursday evening. Weak high pressure with slightly cooler and less humid air will overspread the region Friday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Tornado watch out for the I-75 corridor. Main threat will be from tornadoes. There have been tornadoes reported upstream in NorthwestOH including in Defiance Co and likely for Henry Co too. Previous discussion...A diffuse warm front is located from central Indiana to southern Ohio. The front will move across the region tonight and advect much more humid air back into the region. Dewpoints will rise into the 70s in many locations. The return of sultry conditions will be accompanied by a chance of showers and thunderstorms but diurnal timing of the front is not optimal for strengthening convection. Low LCL heights and sufficient 0-1km shear near IND has produced some impressive rotational signatures on radar. This could be a concern over the next few hours as the warm frontal boundary lifts toward the region with high surface dewpoints. Overnight low temperatures will be elevated given the increase in humidity and cloud cover. Convective activity that overspreads the region this evening will diminish after midnight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... The main forecast problem during this period is assessing the likelihood of severe weather Thursday afternoon as the cold front approaches the region from the northwest. The region will have plenty of MLCAPE(greater than 2000 j/kg) as temperatures rise to near 90F and dewpoints reach the mid 70s. 0-6km wind shear rises to the 30-40knots which should help organize and sustain the convection that is expected to develop over northern Ohio by early to mid afternoon. We can expect some bowing line segments with damaging winds being the most likely threat. Deep tropical moisture will again be in place in this air mass as PW values reach near 2.0 inches. Intense convection will likely produce torrential rainfall rates of 3-4" per hour and produce localized flooding. Heat Indices will reach the upper 90s making it feel quite sultry near the end of a very warm August. The front will drop south across the region Thursday evening and lingering showers and thunderstorms should end near midnight. Slightly cooler and less humid air will move into the region behind the front but no quick drying is expected since cold advection is weak. For the weekend upper level ridging builds over the mid Atlantic states which should produce dry stable conditions across the region will a gradual increase in heat and humidity. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Little change in the extended period. Sunday will be hot and humid with temps in the mid to upper 80s. But a weak frontal boundary will move across the forecast area late Sunday into Monday. For now will keep low chance pops going...mainly Sunday night into Monday morning. High pressure builds south over the area Monday and holds fast into the middle of the work week. && .AVIATION /18Z Wednesday THROUGH Monday/... Scattered showers/TSRA moving across central Indiana will move across the forecast area this afternoon/evening. Not sure how far east TSRA will make it since moving into more stable environment. Should diminish significantly after sunset. Warm front...now into SW Indiana...forecast to lift NE over the area overnight. Expect widespread MVFR with areas of IFR with the front overnight. Better chance for convection tomorrow afternoon as we are in the warm sector and capes increase to over 2k j/kg. OUTLOOK...Non-VFR possible in showers and thunderstorms Thursday afternoon and evening. && .MARINE... South winds will turn to the southwest overnight as a warm front across the Mid Mississippi Valley lifts NE of the Lake. Better chance for convection tomorrow afternoon and evening as capes rise to above 2000 J/kg. Cold front will move across the lake Thursday night. Small craft advisory will likely be needed at least in the east...as winds turn to West at 15 to 20 knots. Lake quiets down Friday afternoon as high pressure builds over the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...LaPlante/Oudeman LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Aug 24, 3:03 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EDT WED AUG 24 2016 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-251915- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- 303 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THIS EVENING BUT THE REGION HAS BEEN PLACED IN A MARGINAL RISK FOR SEVERE WEATHER BY THE STORM PREDICTION CENTER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE FROM DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-251915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 303 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE FROM DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:43 PM EDT | Tornado Warning | CLE | Lucas, Wood | 47 min |
Nearby
Tornado Warnings in Ohio, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.